Arkansas, 2016Drought in Arkansas, December 1 to 20, 2016
December 1 to 20, 2016 · NWS JAN · 2 events in 2 counties and zones
Dry conditions continued into December, which created continued stress on crops. Showers and storms in late November relieved some of the worst drought conditions.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $100,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions continued into December, which created continued stress on crops. Showers and storms in late November relieved some of the worst drought conditions. However, severe (D2) drought conditions continued into December, before some relief came by mid month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 30, 11:31 PM CST, 29 minutes earlier.
Area forecast discussion, Nov 30, 11:31 PM CST, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1131 PM CST Wed Nov 30 2016
.UPDATE...
Updated for the 06Z Aviation discussion.
.AVIATION...
For the 06Z TAFs...VFR conditions and light northwesterly to
northerly winds expected through the period at all sites. /NF/
&&
.PREV DISCUSSION... /issued 628 PM CST Wed Nov 30 2016/
UPDATE...
Updated for 00Z aviation discussion
AVIATION...
00Z TAF discussion:
VFR flight conditions are expected through the next 24 hours as high
pressure moves into the region. Winds tonight will be light from the
west/northwest and still remaining less than 10 mph in most areas
tomorrow from a slightly more northerly direction. /BB/
DISCUSSION...
Tonight through Thursday...Latest satellite imagery showed a closed
upper low centered over the Upper Mississippi Valley. This was
associated with an upper trough which dipped down into the Lower
Mississippi Valley. Upper jet energy was pushing midlevel clouds
northeast across the region. Some cold advection winds from the tight
pressure gradient in the wake of the cold front was making its way to
the surface in the form of occasional 20-25 mph wind gust. Readings
across the region were from the middle 50s northwest to the upper 60s
southeast.
For tonight expect quiet conditions as surface high pressure builds
over the region. Wet soils may impair good radiational cooling some
despite clear skies and light winds. For Thursday dry conditions
will continue as dry pressure provides another cool day.
As far as temps are concern lows tonight will be from the lower 30s
north to the middle 30s elsewhere. Highs for Thursday will range
from the upper 50s to the lower 60s. /17/
Thursday night through next Tuesday...While zonal flow aloft resides
across the region, high pressure at the surface will shift east of
us through Friday. This will result in overall quiet conditions
over the CWA Thursday night into Friday. Lows Thursday night will
again fall into the low and middle 30s under clear skies. Highs on
Friday will warm into the low and middle 60s with mostly clear
skies.
Both clouds and rain chances will begin to increase across the
forecast area late Friday night into Saturday morning. There
remains some model discrepancies in the evolution of how things will
exactly unfold over our region to bring us rain during the upcoming
weekend and into early next week. However, agreement is good that
the Saturday through Monday period will be a wet one, with Tuesday
perhaps being dry.
Essentially, this will all be as a result of increasing moisture
aloft over the area as a deepening trough/upper low over the western
United States, causes a surface low pressure system to develop over
Texas. This low pressure system will then lift east northeast out of
Texas and towards our region late Sunday through Monday night. It's
the track and timing of this surface low in regards to our CWA
that's currently the unknown in this scenario. Still, confidence is
high enough in a wet period of weather over the CWA during the mid
and extended ranges of the forecast. Thus, I'll maintain good POPs
during the Saturday through Monday timeframe. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 36 60 33 64 / 1 1 0 0
Meridian 36 60 31 62 / 1 1 0 0
Vicksburg 35 59 32 64 / 1 1 0 0
Hattiesburg 38 62 35 65 / 1 1 0 0
Natchez 36 59 37 64 / 1 1 0 0
Greenville 35 58 34 61 / 1 1 0 0
Greenwood 33 58 32 62 / 1 1 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
06/19/06
Hazardous weather outlook, Nov 30, 2:15 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CST WED NOV 30 2016
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
215 PM CST WED NOV 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
21
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING
TROPICAL PAGE...
WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Nov 30, 6:09 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TORNADO 2 S OKTOC 33.30N 88.76W
11/29/2016 F1 OKTIBBEHA MS NWS STORM SURVEY
TORNADO STARTED NEAR SKINNER ROAD AND TRAVELED 3.5 MILES
NNE BEFORE LIFTING AFTER CROSSING ROBINSON ROAD. MINOR TO
MODERATE TREE DAMAGE WAS MIXED WITH A FEW INSTANCES OF
MINOR STRUCTURAL AND ROOF DAMAGE TO RESIDENCES ALONG ITS
PATH. PEAK WINDS 110 MPH. PATH WIDTH 150 YARDS.
&&
BRYANTLocal storm report, Nov 30, 6:13 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TORNADO 5 N PRESTON 32.95N 88.84W
11/29/2016 WINSTON MS NWS STORM SURVEY
TORNADO TOUCHED DOWN ON C MCDONALD RD IN WINSTON COUNTY
AND TRACKED INTO NOXUBEE COUNTY. IT CAUSED DAMAGE TO
TREES AND HOMES NEAR JR BOY GOODIN RD. IT PEAKED AS IT
CROSSED EBENEZER CHURCH RD WHERE A FEW DOZEN TREES WERE
SNAPPED AND UPROOTED. IT DISSIPATED IN NOXUBEE COUNTY.IT
TRACKED 5.2 MILES AND WAS 170 YDS WIDE WITH PEAK WINDS AT
105 MPH.
&&
JMOORELocal storm report, Nov 30, 6:15 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TORNADO 5 N PRESTON 32.95N 88.84W
11/29/2016 F1 WINSTON MS NWS STORM SURVEY
TORNADO TOUCHED DOWN ON C MCDONALD RD IN WINSTON COUNTY
AND TRACKED INTO NOXUBEE COUNTY. IT CAUSED DAMAGE TO
TREES AND HOMES NEAR JR BOY GOODIN RD. IT PEAKED AS IT
CROSSED EBENEZER CHURCH RD WHERE A FEW DOZEN TREES WERE
SNAPPED AND UPROOTED. IT DISSIPATED IN NOXUBEE COUNTY.IT
TRACKED 5.2 MILES AND WAS 170 YDS WIDE WITH PEAK WINDS AT
105 MPH.
&&
JMOORELocal storm report, Nov 30, 10:27 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL NW ALCORN 31.88N 91.14W
11/29/2016 E1.00 INCH CLAIBORNE MS PUBLIC
QUARTER SIZED HAIL OCCURRED ON THE ALCORN STATE
UNIVERSITY CAMPUS.
0210 PM HAIL 1 N PORT GIBSON 31.97N 90.98W
11/29/2016 E1.00 INCH CLAIBORNE MS STORM CHASER
0250 PM HAIL METCALFE 33.45N 91.00W
11/29/2016 E1.25 INCH WASHINGTON MS PUBLIC
0255 PM HAIL 2 E LIDDIEVILLE 32.14N 91.81W
11/29/2016 E1.00 INCH FRANKLIN LA PUBLIC
REPORTED ON ERSKIN ROAD
0320 PM HAIL 4 W BRANDON 32.28N 90.07W
11/29/2016 E1.75 INCH RANKIN MS LAW ENFORCEMENT
0324 PM HAIL 5 SW DODDSVILLE 33.61N 90.59W
11/29/2016 E2.75 INCH SUNFLOWER MS EMERGENCY MNGR
0324 PM HAIL 2 W BRANDON 32.28N 90.04W
11/29/2016 E1.25 INCH RANKIN MS PUBLIC
ONE INCH HAIL HAD COVERED THE GROUND.
0324 PM HAIL 2 W BRANDON 32.28N 90.04W
11/29/2016 M1.25 INCH RANKIN MS PUBLIC
0355 PM TSTM WND DMG 1 SSE LEESBURG 32.42N 89.75W
11/29/2016 RANKIN MS BROADCAST MEDIA
TREES DOWN ON MUNN ROAD.
0357 PM TORNADO 3 SSW LEESBURG 32.40N 89.78W
11/29/2016 F1 RANKIN MS NWS STORM SURVEY
TORNADO STARTED NEAR THE INTERSECTION OF LEESBURG RD AND
HARRELL RD IN RANKIN COUNTY PRODUCING EF-0 DAMAGE BEFORE
TRAVELING INTO NORTHERN SCOTT COUNTY WHERE EF-1 DAMAGE
WAS FOUND AS IT CROSSED MEASELS RD NEAR HWY 481. THE
TORNADO CAUSED DOWN TREES AND POWERLINES AS IT CONTINUED
THROUGH N. SCOTT COUNTY AND INTO WALNUT GROVE IN LEAKE
COUNTY. IT ENDED 1.2 MILES EAST OF WALNUT GROVE AT 437PM.
THE TORNADO HAD A CONTINUOUS PATH OF 20.55 MILES AND WAS
300 YARDS WIDE. MAX WINDS WERE 100 MPH.
0359 PM TORNADO LEESBURG 32.44N 89.76W
11/29/2016 RANKIN MS LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN THE AREA.
0400 PM TORNADO 2 N FORKVILLE 32.49N 89.66W
11/29/2016 SCOTT MS EMERGENCY MNGR
A 250 TO 300 YARD SWATH OF DAMAGE FROM HIGHWAY 481 TO
DEBATES ROAD, ROOF DAMAGE ON MEJELK ROAD. ON RENFORE ROAD
A TREE HAD FALLEN ON A MOBILE HOME. TREES WERE BLOWN DOWN
ON RED BEATIN ROAD AND EAST ON HIGHWAY 13. TREES WERE
BLOWN DOWN ON TURNER ROAD. ON REEVES ROAD A TREE HAD
FALLEN ON A HOUSE WITH TWO SHEDS DESTROYED. NO INJURIES
WERE REPORTED.
0400 PM HAIL TCHULA 33.18N 90.22W
11/29/2016 E1.00 INCH HOLMES MS PUBLIC
0402 PM TORNADO 2 S BRANCH 32.40N 89.71W
11/29/2016 SCOTT MS EMERGENCY MNGR
TREES AND POWER LINES ARE DOWN IN ITS PATH.
0411 PM TORNADO 2 N FORKVILLE 32.49N 89.66W
11/29/2016 SCOTT MS TRAINED SPOTTER
ON HIGHWAY 13 TREES AND POWER POLES WERE BLOWN DOWN.
0415 PM HAIL 4 NW HOLCOMB 33.80N 90.03W
11/29/2016 E1.00 INCH GRENADA MS TRAINED SPOTTER
ALSO SOME MINOR STREET FLOODING OCCURRED WITH WINDS SPEED
ESTIMATED AT AROUND 50 MPH. SMALL TREE LIMBS WERE ON THE
GROUND.
0415 PM TSTM WND DMG 15 NW HARRISONBURG 31.92N 92.00W
11/29/2016 CATAHOULA LA EMERGENCY MNGR
SMALL LIMBS WERE BLOWN DOWN WHICH HAD CAUSED SOME
SCATTERED POWER OUTAGES.
0420 PM HAIL LIDDIEVILLE 32.14N 91.85W
11/29/2016 E1.00 INCH FRANKLIN LA EMERGENCY MNGR
0422 PM TSTM WND DMG GRENADA 33.78N 89.81W
11/29/2016 GRENADA MS EMERGENCY MNGR
SCATTERED TREES WERE BLOWN DOWN ACROSS THE NORTH WEST AND
EAST PORTIONS OF THE COUNTY. CITY OF GRENADA HAD SOME
TREES BLOWN DOWN. A HOUSE RECEIVED SOME MAJOR DAMAGE ON
MCSWINE ROAD NEAR THE TALLATCHIE COUNTY LINE.
0423 PM HAIL 5 N GRENADA 33.85N 89.81W
11/29/2016 E1.00 INCH GRENADA MS PUBLIC
0424 PM HAIL GRENADA 33.78N 89.81W
11/29/2016 E1.00 INCH GRENADA MS LAW ENFORCEMENT
0426 PM FUNNEL CLOUD GRENADA 33.78N 89.81W
11/29/2016 GRENADA MS TRAINED SPOTTER
0429 PM HAIL LIDDIEVILLE 32.14N 91.85W
11/29/2016 E1.00 INCH FRANKLIN LA TRAINED SPOTTER
0430 PM HAIL WALNUT GROVE 32.60N 89.46W
11/29/2016 E1.50 INCH LEAKE MS FIRE DEPT/RESCUE
0430 PM HAIL VAIDEN 33.33N 89.75W
11/29/2016 E1.00 INCH CARROLL MS PUBLIC
0431 PM HAIL 5 NE REDWOOD 32.54N 90.75W
11/29/2016 E1.00 INCH WARREN MS EMERGENCY MNGR
0435 PM TSTM WND DMG WALNUT GROVE 32.60N 89.46W
11/29/2016 LEAKE MS BROADCAST MEDIA
MULTIPLE TREES WERE SNAPPED NEAR THE WALNUT GROVE
CORRECTIONAL FACILITY. POSSIBLE TORNADO DAMAGE.
0440 PM FUNNEL CLOUD LIDDIEVILLE 32.14N 91.85W
11/29/2016 FRANKLIN LA EMERGENCY MNGR
0440 PM TSTM WND DMG 9 SW SATARTIA 32.58N 90.65W
11/29/2016 YAZOO MS EMERGENCY MNGR
HOME COMPLETELY DESTROYED BY FALLEN TREE.
0441 PM HAIL 2 W MADDEN 32.68N 89.38W
11/29/2016 E2.00 INCH LEAKE MS PUBLIC
0450 PM HAIL 4 SSE EDINBURG 32.75N 89.31W
11/29/2016 E2.75 INCH NESHOBA MS EMERGENCY MNGR
MARBLE TO UP TO BASEBALL SIZED HAIL WAS OBSERVED BETWEEN
HOPE AND LAUREL HILL
0450 PM HAIL KILMICHAEL 33.44N 89.57W
11/29/2016 E0.75 INCH MONTGOMERY MS EMERGENCY MNGR
0453 PM HAIL 4 NE MADDEN 32.72N 89.30W
11/29/2016 E0.75 INCH NESHOBA MS EMERGENCY MNGR
0500 PM TSTM WND DMG GRENADA 33.78N 89.81W
11/29/2016 GRENADA MS EMERGENCY MNGR
ON MCSWINE ROAD 3 HOMES WERE DAMAGE WITH ONE ROOF DAMAGE.
0500 PM HAIL BENTONIA 32.65N 90.37W
11/29/2016 E1.00 INCH YAZOO MS PUBLIC
0500 PM TSTM WND DMG N GRENADA 33.78N 89.81W
11/29/2016 GRENADA MS EMERGENCY MNGR
SWATH OF WIND DAMAGE FROM HWY 51 TO MCSWINE ROAD AND THEN
INTO TALLAHATCHIE COUNTY. THERE WAS SOME STRUCTURAL
DAMAGE TO HOMES ALONG MCSWINE ROAD.
0503 PM FUNNEL CLOUD 1 WNW LIDDIEVILLE 32.14N 91.86W
11/29/2016 FRANKLIN LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD. EMERGENCY
MANAGER AND LAW ENFORCEMENT CONFIRMED NO DAMAGE
ASSOCIATED WITH THIS FUNNEL CLOUD.
0525 PM TSTM WND DMG MONEY 33.65N 90.21W
11/29/2016 LEFLORE MS EMERGENCY MNGR
A COUPLE POWER LINES DOWN NEAR MONEY
0531 PM HEAVY RAIN KILMICHAEL 33.44N 89.57W
11/29/2016 M2.00 INCH MONTGOMERY MS EMERGENCY MNGR
2 INCH RAIN MEASURED IN 45 MINUTES
0535 PM HAIL 5 E WALTHALL 33.61N 89.19W
11/29/2016 E1.75 INCH WEBSTER MS EMERGENCY MNGR
0540 PM TSTM WND DMG 3 NNW PRESTON 32.92N 88.85W
11/29/2016 KEMPER MS EMERGENCY MNGR
TWO MOBILE HOMES DAMAGED ON COUNTY LINE RD.
0549 PM TORNADO 5 N PRESTON 32.95N 88.84W
11/29/2016 F1 WINSTON MS NWS STORM SURVEY
TORNADO TOUCHED DOWN ON C MCDONALD RD IN WINSTON COUNTY
AND TRACKED INTO NOXUBEE COUNTY. IT CAUSED DAMAGE TO
TREES AND HOMES NEAR JR BOY GOODIN RD. IT PEAKED AS IT
CROSSED EBENEZER CHURCH RD WHERE A FEW DOZEN TREES WERE
SNAPPED AND UPROOTED. IT DISSIPATED IN NOXUBEE COUNTY.IT
TRACKED 5.2 MILES AND WAS 170 YDS WIDE WITH PEAK WINDS AT
105 MPH.
0550 PM TORNADO 5 E VERNON 32.97N 88.85W
11/29/2016 WINSTON MS TRAINED SPOTTER
TREES DOWN ON EBENEZER CHURCH ROAD
0550 PM TORNADO 5 E VERNON 32.97N 88.85W
11/29/2016 WINSTON MS EMERGENCY MNGR
4 HOMES DESTROYED ON EBENEZER CHURCH ROAD AND 2
STRUCTURES ON COUNTY LINE ROAD
0550 PM HAIL 1 WSW MONTPELIER 33.71N 88.96W
11/29/2016 E1.75 INCH CLAY MS EMERGENCY MNGR
0552 PM TORNADO 2 S OKTOC 33.30N 88.76W
11/29/2016 F1 OKTIBBEHA MS NWS STORM SURVEY
TORNADO STARTED NEAR SKINNER ROAD AND TRAVELED 3.5 MILES
NNE BEFORE LIFTING AFTER CROSSING ROBINSON ROAD. MINOR TO
MODERATE TREE DAMAGE WAS MIXED WITH A FEW INSTANCES OF
MINOR STRUCTURAL AND ROOF DAMAGE TO RESIDENCES ALONG ITS
PATH. PEAK WINDS 110 MPH. PATH WIDTH 150 YARDS.
0555 PM HAIL GRENADA 33.78N 89.81W
11/29/2016 E1.00 INCH GRENADA MS EMERGENCY MNGR
0555 PM TSTM WND DMG 5 ENE GRENADA 33.80N 89.73W
11/29/2016 GRENADA MS PARK/FOREST SRVC
MULTIPLE TREES DOWN ALONG THE ENTRANCE ROAD TO HUGH WHITE
STATE PARK.
0556 PM TORNADO 5 NNW GHOLSON 33.00N 88.78W
11/29/2016 NOXUBEE MS EMERGENCY MNGR
TREES DOWN ON BUTLER ROAD
0615 PM TORNADO 1 NE PALA ALTO 33.70N 88.76W
11/29/2016 F1 CLAY MS NWS STORM SURVEY
TORNADO TRAVELED ROUGHLY 3 MILES NORTHEAST THROUGH THE
NORTHERN PORTION OF CLAY COUNTY BEFORE EXITING INTO
MONROE COUNTY COVERED BY NWS MEG. MOSTLY MINOR TO
MODERATE TREE DAMAGE OCCURRED WITH ONE STRUCTURE HAVING
ROOF DAMAGE NEAR THE COUNTY LINE. PATH WIDTH 50 YARDS.
PEAK WINDS 110 MPH.
0620 PM HAIL GALION 32.86N 91.75W
11/29/2016 E1.75 INCH MOREHOUSE LA BROADCAST MEDIA
0757 PM HAIL 3 S WINNSBORO 32.12N 91.72W
11/29/2016 E1.00 INCH FRANKLIN LA PUBLIC
AT CHASE
0820 PM TORNADO 4 ESE BENT OAK 33.41N 88.47W
11/29/2016 F1 LOWNDES MS NWS STORM SURVEY
THIS TORNADO TRAVELED NNE JUST SOUTHWEST OF COLUMBUS FOR
A DISTANCE OF 2.9 MILES MOSTLY DOING MINOR TO MODERATE
TREE DAMAGE. ONE FARM PIVOT WAS HEAVILY DAMAGED NEAR THE
START POINT. PEAK WIND 105 MPH. PATH WIDTH 100 YARDS.
0828 PM TORNADO 3 SE COLUMBUS 33.47N 88.37W
11/29/2016 LOWNDES MS TRAINED SPOTTER
SPOTTER REPORTS VISUAL CONFIRMATION OF TORNADO IN LOWNDES
COUNTY
0945 PM TSTM WND DMG 7 WSW PHOENIX 32.54N 90.67W
11/29/2016 WARREN MS EMERGENCY MNGR
POWER LINES DOWN ALONG HIGHWAY 3. POSSIBLE TORNADO
1149 PM TSTM WND DMG 3 NNE STALLO 32.96N 89.08W
11/29/2016 WINSTON MS TRAINED SPOTTER
MULTIPLE TREES DOWN ALONG HWY 15 BETWEEN NOXAPATER AND
THE NESHOBA/WINSTON COUNTY LINE. POSSIBLE TORNADO.
1206 AM HAIL BOLTON 32.35N 90.46W
11/30/2016 E0.75 INCH HINDS MS EMERGENCY MNGR
DIME SIZE HAIL IN BOLTON.
1234 AM TSTM WND DMG BROOKSVILLE 33.23N 88.58W
11/30/2016 NOXUBEE MS EMERGENCY MNGR
LARGE HIGHWAY SIGN BROKEN OFF JUST NORTH OF THE SHELL
STATION ON US 45.
0300 AM LIGHTNING 3 SSW BRANDON 32.24N 90.02W
11/30/2016 RANKIN MS BROADCAST MEDIA
LIGHTNING STRUCK A HOUSE ON GREENFIELD RIDGE DRIVE
RESULTING IN A SMALL FIRE IN THE ATTIC.
0707 AM TSTM WND GST 5 SE LAUREL 31.65N 89.09W
11/30/2016 E40.00 MPH JONES MS EMERGENCY MNGR
TREES DOWN NEAR THE BRIDGE ON BUSH ROAD.
&&
BRYANTDrought, Ashley
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- Ashley forecast zone
- Crop damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
Very dry conditions continued into December, which resulted in an area of severe drought (D2). Crops were put under more stress from the dry conditions. The drought eased by the middle of the month.
Drought, Chicot
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- Chicot forecast zone
- Crop damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
Very dry conditions continued into December, which resulted in an area of severe drought (D2). Crops were put under more stress from the dry conditions. The drought eased by the middle of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Winter Storm in Hawaii, December 1 to 5, 20161 death · $1,000 · 18 events
- Drought in Mississippi, December 1 to 31, 2016$2.0 million · 40 events
- Drought in Georgia, December 1 to 31, 201695 events
- Drought in Louisiana, December 1 to 20, 2016$450,000 · 9 events
- Drought in Alabama, December 1 to 31, 201639 events
- Drought in Tennessee, December 1 to 31, 201638 events
- Drought in Georgia, December 1 to 31, 201625 events
- Drought in Oklahoma, December 1 to 31, 201625 events
- Drought in Kentucky, December 1 to 20, 201622 events
- Drought in Massachusetts, December 1 to 31, 201621 events
- Drought in Mississippi, December 1 to 31, 201618 events
- Drought in Oklahoma, December 1 to 31, 201616 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667954, 667955.